Advanced Search
MyIDEAS: Login to save this article or follow this journal

Optimal income tax in the presence of status effects

Contents:

Author Info

  • Ireland, N. J.
Registered author(s):

    Abstract

    No abstract is available for this item.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.sciencedirect.com/science/article/B6V76-4384RTT-2/2/a9fa3caa00219bfc4514082d072afd2a
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Journal of Public Economics.

    Volume (Year): 81 (2001)
    Issue (Month): 2 (August)
    Pages: 193-212

    as in new window
    Handle: RePEc:eee:pubeco:v:81:y:2001:i:2:p:193-212

    Contact details of provider:
    Web page: http://www.elsevier.com/locate/inca/505578

    Related research

    Keywords:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Diamond, Peter A, 1998. "Optimal Income Taxation: An Example with a U-Shaped Pattern of Optimal Marginal Tax Rates," American Economic Review, American Economic Association, vol. 88(1), pages 83-95, March.
    2. Bagwell, Laurie Simon & Bernheim, B Douglas, 1996. "Veblen Effects in a Theory of Conspicuous Consumption," American Economic Review, American Economic Association, vol. 86(3), pages 349-73, June.
    3. Weymark, John A., 1986. "A reduced-form optimal nonlinear income tax problem," Journal of Public Economics, Elsevier, vol. 30(2), pages 199-217, July.
    4. Seade, J. K., 1977. "On the shape of optimal tax schedules," Journal of Public Economics, Elsevier, vol. 7(2), pages 203-235, April.
    5. Bernheim, B Douglas, 1994. "A Theory of Conformity," Journal of Political Economy, University of Chicago Press, vol. 102(5), pages 841-77, October.
    6. Cole, Harold L & Mailath, George J & Postlewaite, Andrew, 1992. "Social Norms, Savings Behavior, and Growth," Journal of Political Economy, University of Chicago Press, vol. 100(6), pages 1092-1125, December.
    7. Ireland, Norman J., 1994. "On limiting the market for status signals," Journal of Public Economics, Elsevier, vol. 53(1), pages 91-110, January.
    8. Mirrlees, James A, 1971. "An Exploration in the Theory of Optimum Income Taxation," Review of Economic Studies, Wiley Blackwell, vol. 38(114), pages 175-208, April.
    9. Konrad, Kai A. & Lommerud, Kjell Erik, 1993. "Relative standing comparisons, risk taking, and safety regulations," Journal of Public Economics, Elsevier, vol. 51(3), pages 345-358, July.
    10. Persson, Mats, 1995. " Why Are Taxes So High in Egalitarian Societies?," Scandinavian Journal of Economics, Wiley Blackwell, vol. 97(4), pages 569-80, December.
    11. Sadka, Efraim, 1976. "On Income Distribution, Incentive Effects and Optimal Income Taxation," Review of Economic Studies, Wiley Blackwell, vol. 43(2), pages 261-67, June.
    12. Oswald, Andrew J., 1983. "Altruism, jealousy and the theory of optimal non-linear taxation," Journal of Public Economics, Elsevier, vol. 20(1), pages 77-87, February.
    13. Ireland, Norman J., 1998. "Status-seeking, income taxation and efficiency," Journal of Public Economics, Elsevier, vol. 70(1), pages 99-113, October.
    14. Mailath, George J, 1987. "Incentive Compatibility in Signaling Games with a Continuum of Types," Econometrica, Econometric Society, vol. 55(6), pages 1349-65, November.
    15. Frank, Robert H, 1984. "Are Workers Paid Their Marginal Products?," American Economic Review, American Economic Association, vol. 74(4), pages 549-71, September.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:eee:pubeco:v:81:y:2001:i:2:p:193-212. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.